Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Using Steriods in fighting Lipodystrophy Cont.
Feb 14, 2000

Response:

I would certainly consider changing your meds off of crix and D4T, the ones most responsible for this. You can afford to do this if your CD4 and VL are so good. I have no problem with steroids and they are helping for sure, but, using deca, ox and anadrol is a little much. I would use deca or oxandrin and leave it at that. The anadrol probably raised your liver functions. DTD

Roland's Respond:

With ther androl-50 there was a small increase in liver fucntions from 45 to 78 over the 7 weeks i was in the cycle. In my case there was really no respond with just the deca and oxandrin but when I added the androl there was a big respond. in the end i had put on about 20 lbs of muscle and lost about half because of the unplan break. I've talked to a number of guys who are on roids. They think that my response bears out the notion that different types of roids work in different ways in different people. Because of the cost of roids and since only three roids are being cover by ins. Are there any studies that are look at steriods use. I really need to find some support before my doctor will reissue my script.

Response from Dr. Fisher

yah but the effect you have seen is probably a dose effect...in other words the steroid effects are all additive.

We know nothing scientifically about combined these drugs together in this manner.

There are plenty of studies on steroid use in AIDS. Look for the medical journal JAMA from last June, Hellerstein's article.

Alvan Fisher, M.D.


Previous
Medication and exercise supplements
Next
i am scared

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement